MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 6MM X 25CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180625
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm for a type ii endoleak, the 6mm x 25cm deltafill 18 coil (dlf180625 / l16840) was used as the second coil, but the sheath became torn and the wire and coil section were exposed.The device was used as per the instruction for use (ifu).Additional information received indicated that adequate and continuous flush was not maintained through the microcatheter.The reported issue did not result in any blood flow restriction / reduction.The complaint coil was replaced with another coil and the procedure was completed without any patient adverse event or complication.The complaint coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 6mm x 25cm deltafill 18 coil was received for analysis.Visual inspection was performed.The embolic coil was observed protruding from the introducer.No other damage nor anomaly was observed.Microscopic inspection was performed.The embolic coil was observed damaged under magnification.Functional testing could not be performed due to the coil in damaged condition and protruding from the introducer.A review of manufacturing documentation associated with this lot (l16840) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The reported issue documented in the complaint that during the coil embolization procedure of an aneurysm for a type ii endoleak, the 6mm x 25cm deltafill 18 coil was the second coil used, but the sheath became torn.During visual inspection of the returned device, the embolic coil was observed protruding from the introducer.This observation confirmed the reported issue.The embolic coil underwent microscopic inspection and it was observed in damaged condition.The exact cause of the damaged condition cannot be conclusively determined; however, it is likely due to the insufficient flush through the microcatheter.Coil damage is a known potential issues associated with the use of microcoil in endovascular embolization procedures.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Additional information indicated that adequate and continuous flush was not maintained through the microcatheter.Without an adequate and continuous flush maintained through the microcatheter, the embolic coil could encounter resistance during attempt to advance / withdrawal, which could result in the embolic coil becoming damaged as observed during the microscopic inspection.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 6mm x 25cm deltafill 18 coil left the manufacturing facility with the embolic coil in the damaged condition as observed during the microscopic inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm for a type ii endoleak, the 6mm x 25cm deltafill 18 coil (dlf180625 / l16840) was used as the second coil, but the sheath became torn and the wire and coil section were exposed.The device was used as per the instruction for use (ifu).Additional information received indicated that adequate and continuous flush was not maintained through the microcatheter.The reported issue did not result in any blood flow restriction / reduction.The complaint coil was replaced with another coil and the procedure was completed without any patient adverse event or complication.The complaint device was returned for evaluation.During the microscopic inspection of the returned device, the embolic coil was observed in damaged condition.Based on the product analysis on 31 may 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAFILL18 6MM X 25CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11917412
Report Number3008114965-2021-00224
Device Sequence Number19955998
Product Code KRD
UDI-Device Identifier10886704076933
UDI-Public10886704076933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDLF180625
Device Catalogue NumberDLF180625
Device Lot NumberL16840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1